MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305198
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It is reported foreign matter.Event description: material # 305198 batch # 4159531, 4247109 reported issue: it is not embedded in the plastic, and it does scrape off.Injuries or adverse event: no item: 305198quantity affected: 2bx additional information i sent the attached email to medline after learning that additional lots were impacted.The two additional lots were also found to have the same dark material.Can you please include these additional lots to the report?.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.A customer report was received indicating the presence of foreign matter on the plastic component.To support the investigation, six sealed blister-packaged samples were submitted for evaluation by the quality team¿three from lot 4159531 and three from lot 4277109.A visual inspection was conducted on all samples.No defects, imperfections, or foreign matter were observed.A device history record (dhr) review was performed for material number 305198, specifically for lots 4159531 and 4277109.The review did not identify any quality issues during the manufacturing process that could be associated with the reported condition.No related quality notifications were found, and all production processes and final inspections were completed in accordance with specification requirements.Based on the analysis of the returned samples, the reported condition could not be confirmed.

Brand Name
NEEDLE 16GX1-1/2IN RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22809097
Report Number1911916-2025-00579
Device Sequence Number7797930
Product Code FMI
UDI-Device Identifier00382903051984
UDI-Public(01)00382903051984(17)291031(10)4247109
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305198
Device Lot Number4247109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown